Advanced Search
MyIDEAS: Login to save this paper or follow this series

Non Fixed-Price Trading Rules In Single-Crossing Classical Exchange Economies

Contents:

Author Info

  • Mridu Prabal Goswami

    ()
    (BGU)

Registered author(s):

    Abstract

    This paper defines the single-crossing property for two-agent, two-good exchange economies for classical (i.e., continuous, strictly monotonic, and strictly convex) individual preferences. Within this framework and on a rich single-crossing domain, the paper characterizes the family of continuous, strategy-proof and individually rational social choice functions whose range belongs to the interior of the set of feasible allocations. This family is shown to be the class of generalized trading rules. This result highlights the importance of the concavification argument in the characterization of fixed-price trading rules provided by Barber? and Jackson (1995), an argument that does not hold under single-crossing. The paper also shows how several features of abstract single-crossing domains, such as the existence of an ordering over the set of preference relations, can be derived endogenously in economic environments by exploiting the additional structure of classical preferences.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.ec.bgu.ac.il/monaster/admin/papers/1311.pdf
    Download Restriction: no

    Bibliographic Info

    Paper provided by Ben-Gurion University of the Negev, Department of Economics in its series Working Papers with number 1311.

    as in new window
    Length: 40 pages
    Date of creation: 2013
    Date of revision:
    Handle: RePEc:bgu:wpaper:1311

    Contact details of provider:
    Postal: P.O.B 653, Beer-Sheva 84105
    Phone: +972-8-647-2268
    Fax: +972-8-647-2941
    Web page: http://www.ec.bgu.ac.il/
    More information through EDIRC

    Related research

    Keywords: social choice; classical preference; single-crossing; concavification.;

    Find related papers by JEL classification:

    This paper has been announced in the following NEP Reports:

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Ma, Jinpeng, 1994. "Strategy-Proofness and the Strict Core in a Market with Indivisibilities," International Journal of Game Theory, Springer, vol. 23(1), pages 75-83.
    2. Salvador Barberà & Bernardo Moreno, 2010. "Top monotonicity: A common root for single peakedness, single crossing and the median voter result," Working Papers 297, Barcelona Graduate School of Economics.
    3. Goswami, Mridu Prabal & Sen, Arunava & Mitra, Manipushpak, 2014. "Strategy-proofness and Pareto-efficiency in quasi-linear exchange economies," Theoretical Economics, Econometric Society, Econometric Society, vol. 9(2), May.
    4. Roth, Alvin E. & Postlewaite, Andrew, 1977. "Weak versus strong domination in a market with indivisible goods," Journal of Mathematical Economics, Elsevier, vol. 4(2), pages 131-137, August.
    5. Alejandro Saporiti & Fernando Tohmé, 2006. "Single-Crossing, Strategic Voting and the Median Choice Rule," Social Choice and Welfare, Springer, vol. 26(2), pages 363-383, April.
    6. Spence, A Michael, 1973. "Job Market Signaling," The Quarterly Journal of Economics, MIT Press, MIT Press, vol. 87(3), pages 355-74, August.
    7. Gans, Joshua S. & Smart, Michael, 1996. "Majority voting with single-crossing preferences," Journal of Public Economics, Elsevier, vol. 59(2), pages 219-237, February.
    8. Alex Gershkov & Benny Moldovanu & Xianwen Shi, 2013. "Optimal Voting Rules," Working Papers tecipa-493, University of Toronto, Department of Economics.
    9. Momi, Takeshi, 2013. "Note on social choice allocation in exchange economies with many agents," Journal of Economic Theory, Elsevier, vol. 148(3), pages 1237-1254.
    Full references (including those not matched with items on IDEAS)

    Citations

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:bgu:wpaper:1311. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Aamer Abu-Qarn).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.